Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Seminormality of operators
from their tensor product

Author: Jan Stochel
Journal: Proc. Amer. Math. Soc. 124 (1996), 135-140
MSC (1991): Primary 47B20; Secondary 47A80
MathSciNet review: 1286008
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The question of seminormality of tensor products of nonzero
bounded linear operators on Hilbert spaces is investigated. It is shown that $A \otimes B$ is subnormal if and only if so are $A$ and $B$.

References [Enhancements On Off] (What's this?)

  • 1 Ch. Berg, J. P. R. Christensen, and P. Ressel, Harmonic analysis on semigroups, Springer, Berlin, 1984. MR 86b:43001
  • 2 K. Clancey, Seminormal operators, Springer-Verlag, Berlin, Heidelberg, and New York, 1979. MR 81c:47002
  • 3 J. B. Conway, The theory of subnormal operators, Amer. Math. Soc., Providence, RI, 1991. MR 92h:47026
  • 4 R. Gellar and L. J. Wallen, Subnormal weighted shifts and the Halmos-Bram criterion, Proc. Japan. Acad. 46 (1970), 375--378. MR 51:8879
  • 5 P. R. Halmos, Ten problems in Hilbert space, Bull. Amer. Math. Soc. 76 (1970), 887--933. MR 42:5066
  • 6 A. Lambert, Subnormality and weighted shifts, J. London Math. Soc. 14 (1976), 476--480. MR 55:8866
  • 7 M. Martin and M. Putinar, Lectures on hyponormal operators, Birkhäuser-Verlag, 1989. MR 91c:47041
  • 8 A. L. Shields, Weighted shift operators and analytic function theory, Amer. Math. Soc., Providence, RI, 1974. MR 50:14341
  • 9 J. A. Shohat and J. D. Tamarkin, The problem of moments, Amer. Math. Soc., Providence, RI, 1943. MR 5:5c
  • 10 J. Stochel and F. H. Szafraniec, On normal extensions of unbounded operators. II, Acta. Sci. Math. (Szeged) 53 (1989), 153--177. MR 91i:47032

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 47A80

Retrieve articles in all journals with MSC (1991): 47B20, 47A80

Additional Information

Jan Stochel
Affiliation: address Instytut Matematyki, Uniwersytet Jagielloński, ul. Reymonta 4, PL-30059 Kra- ków, Poland

Keywords: Tensor product, seminormal operator, subnormal operator, Stieltjes moment sequence
Additional Notes: This work was supported by a grant of the Komitet Badań Naukowych, Warsaw.
Dedicated: \dedicatory Włodzimierz Mlak in memoriam
Communicated by: \commby Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society